Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Had mirena IUD insertion. No periods. Lower abdominal pain, pain during intercourse. What are the causes?

I am a 22yr old female. I have one child and i have had the merina iud for about 5 and a half years now. I have not had a period the entire time i ve had the iud, just ocassional Over the years I have noticed some lower abdominal pain , and some severe pain during intercourse . But for the last few weeks the abdominal pains have increased to outrageous! It honestly feels like contratctions and I can barely move when it hits. What could be causing my problem?
Asked On : Sat, 11 Aug 2012
Answers:  1 Views:  84
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response

Welcome to HCM,

Merina IUD is a levonorgestrel releasing intrauterine system.

The cause of your lower abdominal pain seems to be PID.

Pain during intercourse can occur due to PID &/or vaginitis.

Physical examination and USG of lower abdomen are required.

You shouldn't take it lightly. Please consult a Gynecologist at your earliest.

Due to hormonal effect it can prevent ovulation in some women.

Thanks for trusting Healthcaremagic and posting your query.

Hope you found my response to your query informative and helpful.

If you have further concerns in this regard, you can submit those with Healthcaremagic as well.

With good wishes,
Answered: Sun, 12 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor